Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 23, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 19, 2017, 3:33 AM MDT. It took effect at Oct 20, 2017, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2017, 3:33 AM MDT (09:33 UTC)
- In effect from
- Oct 20, 2017, 10:00 AM MDT
- Expired
- Oct 20, 2017, 8:58 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
564 WWUS75 KPIH 190933 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 333 AM MDT Thu Oct 19 2017 ...Surface Cold Front to Bring Strong Gusty Winds to The Snake Plain Friday... .A surface cold font will cross the Upper and Lower Snake Plain of Southeast Idaho around noon time Friday. Strong southwesterly winds will develop in the afternoon with gusts up to 55 mph possible. High profile vehicles planning travel on US 20 and US 26 between Arco, Blackfoot and Idaho Falls on Friday should be prepared for very strong cross winds. Travel will be further complicated by showers of rain mixing with snow. IDZ017-020-021-192100- /O.NEW.KPIH.WI.Y.0023.171020T1600Z-171021T0200Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 333 AM MDT Thu Oct 19 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 10 AM to 8 PM MDT Friday. * IMPACTS/TIMING...Winds of 30 to 40 mph with gusts up to 55 mph will develop by 11 AM Friday and make driving very difficult for high profile vehicles. Travel will be further complicated by scattered rain showers mixing with showers of snow. Winds are expected to subside by 8 PM Friday evening. * WINDS...Southwest winds increasing to 30 to 40 mph with gusts that may reach or possibly exceed 55 mph. * LOCATIONS...Strong gusty winds will develop between Burley and Roberts. This includes Interstate 86 from Burley to Pocatello and Interstate 15 north through Idaho Falls and Dubois. Very strong cross winds will affect US 20 from Idaho Falls to Arco, and US 26 from BlackFoot to Atomic City. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
395 WWUS75 KPIH 192001 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 201 PM MDT Thu Oct 19 2017 ...Cold Front to Bring Strong Gusty Winds to The Snake Plain and Eastern Magic Valley Friday... .A surface cold font will cross the Eastern Magic Valley and the Upper and Lower Snake Plain of southeast Idaho Friday. Strong southwesterly winds will develop in the afternoon along and behind the front, with gusts up to 55 mph possible. High profile vehicles should be prepared for strong cross winds. Travel will be further complicated by rain showers mixing with snow showers. IDZ017-020-021-201100- /O.CON.KPIH.WI.Y.0023.171020T1600Z-171021T0200Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 201 PM MDT Thu Oct 19 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY... * IMPACTS/TIMING...Strong winds will develop by 11 AM Friday. The winds are expected to make driving difficult for high profile vehicles and large trucks with light or empty loads. Some blowing dust is possible in areas of recent agriculture, especially along Interstate 15 from Idaho Falls to Roberts. Loose outdoor objects may also be blown around. Travel will be further complicated by scattered rain showers mixing with snow showers. Winds are expected to begin subsiding by 8 PM Friday evening. * WINDS...Southwest winds increasing to 25 to 35 mph with gusts of 45 to 55 MPH. * LOCATIONS...The eastern Magic Valley and all of the Snake Plain. This includes Interstate 86 from Burley east to Pocatello and Interstate 15 from Pocatello north through Idaho Falls and Dubois. Very strong cross winds will affect US 20 from Idaho Falls to Arco, Interstate 15 from Idaho Falls to Roberts, and US 26 from BlackFoot to Atomic City. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of at least 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSMITH/DMH
970 WWUS75 KPIH 200917 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 317 AM MDT Fri Oct 20 2017 IDZ017-020-021-202100- /O.CON.KPIH.WI.Y.0023.171020T1600Z-171021T0200Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 317 AM MDT Fri Oct 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong winds will develop by 11 AM Friday. The winds are expected to make driving difficult for high profile vehicles and large trucks with light or empty loads. Some blowing dust is possible in areas of recent agriculture, especially along Interstate 15 from Idaho Falls to Roberts. Loose outdoor objects may also be blown around. Travel will be further complicated by scattered rain showers mixing with snow showers. Winds are expected to begin subsiding by 8 PM Friday evening. * WINDS...Southwest winds increasing to 25 to 35 mph with gusts of 45 to 55 MPH. * LOCATIONS...The eastern Magic Valley and all of the Snake Plain. This includes Interstate 86 from Burley east to Pocatello and Interstate 15 from Pocatello north through Idaho Falls and Dubois. Very strong cross winds will affect US 20 from Idaho Falls to Arco, Interstate 15 from Idaho Falls to Roberts, and US 26 from BlackFoot to Atomic City. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of at least 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
135 WWUS75 KPIH 201506 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 906 AM MDT Fri Oct 20 2017 IDZ017-020-021-210300- /O.EXT.KPIH.WI.Y.0023.171020T1600Z-171021T0300Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 906 AM MDT Fri Oct 20 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong winds will sweep across the area this morning making driving difficult for high profile vehicles. Blowing dust is possible near recently plowed fields, especially along Interstate 15 from Idaho Falls to Roberts. Winds are expected to subside below advisory criteria by 9 PM this evening. * WINDS...Southwest to west winds increasing to 30 to 40 mph with gusts of 45 to 55 MPH possible early this afternoon. * LOCATIONS...The eastern Magic Valley and Snake River Plain including Interstate 86 from Burley to Pocatello and Interstate 15 from Pocatello north through Idaho Falls and Dubois. Very strong cross winds will affect US 20 from Idaho Falls to Arco, Interstate 15 from Idaho Falls to Roberts, and US 26 from BlackFoot to Atomic City. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of at least 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
887 WWUS75 KPIH 210258 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 858 PM MDT Fri Oct 20 2017 IDZ017-020-021-210400- /O.CAN.KPIH.WI.Y.0023.000000T0000Z-171021T0300Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 858 PM MDT Fri Oct 20 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. Winds have decreased across the area with the passage of a cold front, though they remain breezy. Winds will continue to be breezy through Saturday before becoming stronger on Sunday afternoon into the early evening as another cold front approaches the area. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 19, 2:56 AM MDT, 37 minutes earlier.
Area forecast discussion, Oct 19, 2:56 AM MDT, 37 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 256 AM MDT Thu Oct 19 2017 .SHORT TERM...Today and Friday...Today will be another lovely warm weather day with some breezy conditions across the Highlands and Central Mountains of 15 to 25 mph. Tomorrow though, weather conditions will certainly change. An approaching broad upper trough will track a cold front across Idaho by days end, before dropping temperatures 20 degrees, bringing rain, snow and very strong winds. Snow showers will begin along Banner Summit and in the western/northern portions of the Central Mountains in the overnight hours tonight before quickly spreading southeast and eastwards during the early morning hours. Snow levels Friday morning will be dropping quickly from 6500 ft in the early morning to approximately 5000 ft by the afternoon hours. This may bring a mixture of rain and snow to portions of Snake Plain briefly Friday; otherwise these areas can expect rain. For snow totals Friday in the Central Mountains, 3 to 5 inches of new accumulation is forecast at pass level with upwards of 8 inches over 8000 ft. One to 2 inches are forecast above 6000 ft in the Highland areas. Of concern Friday will be increasing wind speeds of 30 to 40 mph with gusts to 50 mph across the Snake Plain and 25 to 35 mph gusts to 45 mph in the mountains. As a result of these winds combined where snow is forecast, blowing snow will be a risk for those driving on Galena Summit and along state highways. NP/RS && .LONG TERM...Saturday through next Thursday...Chances for snow showers will remain across the higher terrains of the Central Mountains and Eastern Idaho areas Saturday as additional troughs of energy track through Idaho and Montana. Much of the snow will hug the western facing slopes as our flow will shift more northwesterly through Sunday. Additional snow amounts of 1 to 2 inches are forecast. We are not expecting much, or any, precip across the Snake Plain areas over the weekend. Temperatures Saturday versus Sunday will be comparatively different with low 50s on Saturday and low to mid 60s Sunday. Looking toward next week, expect mid 60s for high temperatures and dry conditions with a mild weather pattern as high pressure builds into our area. NP/RS && .AVIATION...TAF period continues VFR across the region today. Winds increase slightly again today, especially through northern portions of the Snake Plain, KIDA may gust to 25kts. Much different on Friday with the trough moving inland. Expect rain and possible MVFR ceilings at KSUN early Friday morning, maybe 13-14Z. Scattered showers develop quickly across SE Idaho and a Wind Advisory has been issued for the Upper and Lower Snake Plain 20/17Z to 21/02Z. We are keeping watch for wind gusts reaching or exceeding 50 KTS in the Arco Desert, GFS MOS has been flirting with 35-37 KTS of wind at KIDA and KPIH. Snow levels will be lowering to 6000-5500 feet by early evening. RS && .FIRE WEATHER...A low pressure disturbance will be entering the Washington and Oregon Coast today. Southwesterly winds will increase over the exposed upper elevations of the mountains in all areas, gusts to 30 mph pretty common, 35 for the Lemhi and Bitterroot Ranges. Minimum humidity in the middle and upper teens will also be common in this warm SW flow. The trough has been stretching a little more north and south with time, resulting in timing of precipitation moving into the Central Mountains a couple of hours slower, could be 3 or 4 in the morning for Stanley area. Showers will spread to the Wyoming border by noon Friday. A Wind Advisory will be issued for the Snake Plain from about Richfield to Hamer for Friday afternoon. Southwest winds of 30 to 40 mph with gusts up to 55 mph possible. Through about midnight Friday night, the west slopes of the Central Mountains, including Stanley and Galena Summit area could see .10 to .30 inch liquid equivalent of precipitation, a few west facing slopes possibly up to a half inch. Temperatures drop back to the 40s in the mountains and around 50F valleys Friday. Snow levels after rising to near 10000 feet elevation on Thursday, come back down to around 5500-6000 feet Friday afternoon and continue to fall to the valley floors by Saturday morning. Scattered showers will diminish Friday night and early Saturday before the next round of moisture advances across the Central mountains and Eastern Highlands Saturday night and Sunday. Then a gradual return to dry high pressure ridge follows Monday and Tuesday. Models continue to show disagreement by Wednesday of next week, one favoring a chance of showers and another favoring nothing but a warm and dry high pressure ridge over this area. RS && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM to 8 PM MDT Friday for IDZ017-020-021. &&
In the hours before
Special weather statement, Oct 19, 3:22 AM MDT, 11 minutes before
Special Weather Statement National Weather Service Pocatello ID 322 AM MDT Thu Oct 19 2017 IDZ018-031-192200- Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 322 AM MDT Thu Oct 19 2017 ...Accumulating snow expected Friday along with blowing snow... An approaching storm system and subsequent cold front will bring accumulating snowfall Friday. Snow levels Friday morning will be dropping quickly with snow expected to begin overnight tonight with increasing intensity tomorrow morning. Accumulations of 3 to 5 inches are forecast at pass level upwards of 8 inches over 8000 ft. Additionally, wind speeds of 25 to 35 mph with gusts to 45 mph will combine to bring blowing snow for those driving on Galena Summit, Banner Summit and along state highways. Exercise caution in these conditions and be ready for reduced visibility in periods of blowing snow.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.